The Weekly Retro Movie Rundown 82!

Alphabetti Spaghetti! Looks like the Weekend to me!

Once Upon a cloudy sky. Amongst a thick hazy Forrest, sat hunched over on a hollowed out log, gazing wearily over a steaming boggy marsh. Let us be your be-shaggled woodland Troll as we dribble, droll and blow snot bubbles in anticipation of something slimy and squidgy or boney and crunchy to eat. We’ll be poised and ready to pounce onto some cinematic greatness, we’ll prepare our nasty nosh with herbs and sprinkles of movie magic before we devoir the whole thing in one single gulp and belch out some celluloid wonder.

Have a happy retro weekend!

SATURDAY 11th JANUARY

Stargate (1994) 5*  5:10pm-7:30pm (2 hours 20 minutes)
An Egyptologist and a soldier head an expedition through a mysterious portal to an alien planet. The world they find resembles ancient Egypt and is under the rule of a tyrant who has convinced the downtrodden inhabitants that he is a god – until the humans incite the enslaved populace to fight back. Sci-fi adventure, starring Kurt Russell, James Spader and Jaye Davidson

The Fifth Element (1997) 5*  7:30pm-10:00pm (2 hours 30 minutes)
In the 23rd century, the world faces destruction from a seemingly unstoppable force of pure evil. Meanwhile, a New York cab driver encounters a mysterious woman destined to save the Earth from its fate, and has to protect her from a scheming arms dealer and a horde of alien mercenaries. Luc Besson’s sci-fi adventure, starring Bruce Willis, Milla Jovovich and Gary Oldman

Saving Private Ryan (1998) More4  10:00pm-1:25am (3 hours 25 minutes)
In the aftermath of the Normandy landings, a group of American soldiers scours the battlefields of France in search of a missing infantryman, who has been given compassionate leave to return home because his brothers have been killed in the conflict. Steven Spielberg’s Oscar-winning Second World War drama, starring Tom Hanks, Tom Sizemore, Edward Burns, Matt Damon, Barry Pepper and Vin Diesel

Dogma (1999) Film4  9:00pm-11:25pm (2 hours 25 minutes)
Two fallen angels banished to Earth discover a theological loophole could get them back into Heaven – except their plan will cause the world’s destruction. It falls to a lapsed Catholic woman to stop them, with the aid of two so-called prophets, a muse-turned-stripper and a forgotten 13th apostle. Kevin Smith’s comedy fantasy, starring Matt Damon, Ben Affleck, Linda Fiorentino, Salma Hayek, Jason Lee and Alan Rickman

SUNDAY 12th JANUARY

Space Jam (1996) Channel 5  3:30pm-5:10pm (1 hour 40 minutes)
Aliens arrive on Earth to abduct the Looney Tunes gang as a new attraction at their failing intergalactic theme park. To keep their freedom, Bugs Bunny and friends challenge the invaders to a high-stakes basketball game, calling on Michael Jordan to save the day and send the extraterrestrials back where they came from. Live action and animated comedy, starring Bill Murray and Danny DeVito, with the voices of Billy West and Bill Farmer

Honey, I Blew Up the Kid (1992) Film4  3:25pm-5:10pm (1 hour 45 minutes)
A scientist perfects a device for making objects grow when they come into contact with electricity. Unfortunately, his two-year-old son is accidentally turned into a giant and goes on the rampage through the streets of Las Vegas. Disney comedy sequel, starring Rick Moranis, Marcia Strassman, Robert Oliveri and Lloyd Bridges

Coming to America (1988) Film4  9:00pm-11:15pm (2 hours 15 minutes)
A bored African prince defies his father’s plans for an arranged marriage and escapes to the USA to find a bride on his own terms. Comedy, starring Eddie Murphy and Arsenio Hall in several roles, with James Earl Jones, Allison Dean, Eriq La Salle and Madge Sinclair

Sixteen Candles (1985) Film4  11:15pm-1:10am (1 hour 55 minutes)
A teenager’s parents forget her birthday, so she tries to get over her disappointment by searching for the man of her dreams, unaware she’s looking in the wrong place. Comedy drama, starring Molly Ringwald, Justin Henry and Anthony Michael Hall

Whatever you get your filthy mitts on this weekend, remember never stare a Gorilla in the eye and always enjoy yourselves.

xoxo

The Weekly Retro Movie Rundown 36!

El hijo del Santo! The Weekend is here, hooray!

So like a big pink ice cream van, full of delicious tasty icy treats, let us by your custodial frosted desert dealer as we prepare for you a mammoth sized creamy retro 99 topped off with swirly magic movie moments and sprinkles of celluloid cinematic wonder – oh and a flake!

Have a happy retro weekend 🙂

SATURDAY 12th JANUARY

Maverick (1994) 5USA 12:00pm-2:35pm (2 hours 35 minutes)
Wisecracking gambler Bret Maverick and con artist Annabelle Bransford cheat their way across the Wild West to make the money they need to enter a high-stakes, once-in-a-century poker tournament, with a ruthless rival on their trail and a principled lawman as an unlikely travelling companion. Comedy Western, starring Mel Gibson and Jodie Foster, with James Garner, star of the original TV series, alongside Graham Greene and James Coburn.

Hulk (2003) ITV1 London 2:55pm-5:30pm (2 hours 35 minutes)
Scientist Dr Bruce Banner turns into the rampaging green Hulk after exposure to a huge dose of gamma radiation, prompting the military to embark on a no-holds-barred mission to destroy the monster. Meanwhile, Banner’s unstable father resurfaces, holding the secret to his transformation. Comic-strip adventure from director Ang Lee, starring Eric Bana, Jennifer Connelly, Sam Elliott and Nick Nolte.

Men's Charcoal Comic Cover Incredible Hulk Marvel T-Shirt **SALE £7.99**
Men's Charcoal Comic Cover Incredible Hulk Marvel T-Shirt **SALE £7.99**

Stripes (1981) Dave 9:00pm-11:05pm (2 hours 5 minutes)
Two layabouts enlist in the US Army in the mistaken belief that a modern serviceman’s life is the equivalent of a luxury holiday. However, the pair quickly realise military duty is much more rigorous than either of them could ever have imagined, while a jaunt in a commandeered high-tech vehicle creates an international incident when they cross into enemy territory. Comedy, with Bill Murray, Harold Ramis, Sean Young, Warren Oates, John Candy and Judge Reinhold.

Armageddon (1998) BBC3 9:40pm-12:05am (2 hours 25 minutes)
Nasa discovers an asteroid the size of Texas is on a collision course with Earth, so a drilling expert is recruited to train a team of misfits to transport a nuclear device into outer space to destroy it – but having had no experience of space travel, the reluctant astronauts find themselves seriously out of their depth. Sci-fi thriller, with Bruce Willis, Ben Affleck, Liv Tyler, Michael Clarke Duncan, Billy Bob Thornton and Steve Buscemi.

SUNDAY 13th JANUARY

Honey, I Blew Up the Kid (1992) Channel 4 2:40pm-4:25pm (1 hour 45 minutes)
A scientist perfects a device for making objects grow when they come into contact with electricity. Unfortunately, his two-year-old son is accidentally turned into a giant and goes on the rampage through the streets of Las Vegas. Disney comedy sequel, starring Rick Moranis, Marcia Strassman, Robert Oliveri and Lloyd Bridge.

Mannequin (1987) Channel 5 3:25pm-5:10pm (1 hour 45 minutes)
A window dresser falls for an Ancient Egyptian princess reincarnated in the form of a department store dummy which comes to life at night. Fantasy comedy, starring Andrew McCarthy, Kim Cattrall, Estelle Getty and James Spader.

Uncle Buck (1989) ITV2 7:00pm-9:00pm (2 hours)
An unreliable but good-natured slob is called upon to look after his trouble-making nephew and nieces while their parents are away – and what starts as a disaster soon changes for the better as the unlikely babysitter gets to grips with the finer points of the job. Family comedy, starring John Candy, Macaulay Culkin, Jean Kelly, Gaby Hoffman, Amy Madigan and Laurie Metcalf.

Beverly Hills Cop (1984) Channel 4 11:15pm-1:15am (2 hours)
Fast-talking Detroit cop Axel Foley heads for Los Angeles after an old friend is murdered before his eyes. His search for the killers leads him into conflict with a seemingly untouchable drug kingpin, but he also has to contend with the local force, who do not want him taking matters into his own hands. Comedy thriller, starring Eddie Murphy, Judge Reinhold, Ronny Cox, John Ashton and Steven Berkoff.

Ding ding ding, bonus movie clip time to get you all in the mood – enjoy 😉

Don’t forget to check out our ever growing range of retro inspired Movie T-Shirts so you can crown yourself a superfan!

Whatever you get up to this weekend, remember to have fun, enjoy yourselves, turn off the alarm clock and have a lie in!

Tatty bye.

xoxo